Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 198, NWS Dodge City, KS

July 15, 2015Ellis County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 15, 2015, 1:36 AM CDT for Ellis County, Rush County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 1:36 AM CDT (06:36 UTC)
Expired
Jul 15, 2015, 2:30 AM CDT
In force
54 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Ellis County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:01 AM CDTTSTM WND GST 602 Wsw Hays, KSMEASURED WIND GUST FROM MOBILE MESONET VIA THE PECAN FIELD PROJECT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS53 KDDC 150636
SVRDDC
KSC051-165-150730-
/O.NEW.KDDC.SV.W.0198.150715T0636Z-150715T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
136 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUSH COUNTY IN CENTRAL KANSAS...
  ELLIS COUNTY IN CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 135 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF YOCEMENTO...MOVING EAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HAYS...ELLIS...VICTORIA...WALKER...CATHERINE...SCHOENCHEN...
  LIEBENTHAL...YOCEMENTO...MUNJOR...TOULON...ANTONINO...LORETTA...
  EMMERAM AND PFEIFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3862 9903 3861 9959 3912 9959 3913 9944
      3913 9904
TIME...MOT...LOC 0635Z 246DEG 29KT 3884 9948 

HAIL...1.50IN
WIND...70MPH

$$

FINCH
2 follow-up statements
049 
WWUS53 KDDC 150701
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 AM CDT WED JUL 15 2015

KSC051-165-150730-
/O.CON.KDDC.SV.W.0198.000000T0000Z-150715T0730Z/
RUSH KS-ELLIS KS-
201 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN RUSH AND ELLIS COUNTIES...

AT 201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYS...MOVING
NORTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HAYS...VICTORIA...WALKER...CATHERINE...SCHOENCHEN...MUNJOR...
EMMERAM...TOULON AND PFEIFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3862 9903 3869 9936 3910 9941 3912 9931
      3913 9904
TIME...MOT...LOC 0701Z 238DEG 29KT 3890 9936 

HAIL...1.50IN
WIND...70MPH

$$

FINCH
003 
WWUS53 KDDC 150730
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
230 AM CDT WED JUL 15 2015

KSC051-165-150740-
/O.EXP.KDDC.SV.W.0198.000000T0000Z-150715T0730Z/
RUSH KS-ELLIS KS-
230 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSH AND ELLIS
COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3862 9903 3869 9936 3910 9941 3912 9931
      3913 9904
TIME...MOT...LOC 0729Z 246DEG 29KT 3890 9936 

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:58 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 15, 12:58 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 AM CDT WED JUL 15 2015

...UPDATED AVIATION SECTION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 144 PM CDT TUE JUL 14 2015

A TROUGH OF LOW PRESSURE IS FORECAST TO MOVE INTO SOUTHWESTERN
KANSAS OVERNIGHT WITH MOIST UPSLOPE FLOW DEVELOPING INTO EASTERN
COLORADO THIS EVENING. SOME RIPPLES IN THE UPPER FLOW IN THE
MONSOONAL MOISTURE PLUME, FROM NEW MEXICO INTO COLORADO, WILL SET
OFF NUMEROUS THUNDERSTORMS LATER THIS EVENING AND PROGRESSING INTO
WESTERN KANSAS OVERNIGHT AS AN MCS. MUCH OF THE OVERNIGHT CONVECTION
COULD BE JUST NORTH OF GARDEN CITY AND DODGE CITY. WILL HAVE THE
HIGHEST RAIN CHANCES AND QPF IN THAT AREA TONIGHT.

A WIND SHIFT LINE JUST SOUTH OF DODGE CITY COULD BE THE FOCUS OF
SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE
THREAT OF SEVERE WEATHER IS LOW AS LAYER WIND SHEAR IS WEAK. ANY
STORMS THAT FORM THIS EVENING COULD HAVE STRONG WIND GUSTS WITH
DOWNDRAFT CAPES AROUND 2000 J/KG.

THE MCS LATER TONIGHT COULD BE MARGINALLY SEVERE WITH HAIL TO
AROUND QUARTER SIZE AND STRONG WINDS. SOUTHEAST WINDS OF 10 TO 15
MPH BECOME SOUTH LATE TONIGHT WITH INCREASING CONVECTIVE DEBRIS
CLOUDINESS ESPECIALLY NORTH OF DODGE CITY. OVERNIGHT LOWS WILL BE
MILD AND RANGE FROM 68 TO 74 WITH THE WARMEST IN SOUTH CENTRAL
SECTIONS.

FOR WEDNESDAY, SOME LINGERING SHOWERS OR THUNDERSTORMS ARE POSSIBLE
IN THE MORNING MAINLY NORTH OF DODGE CITY. A WEAK SURFACE TROUGH
LINE IS FORECAST TO BE ACROSS SOUTHWESTERN KANSAS WITH THUNDERSTORMS
FORMING BY MID TO LATE AFTERNOON, SOME MARGINALLY SEVERE WITH CAPES
AROUND 2000 J/KG. HIGHS ON WEDNESDAY WILL BE FROM 97 TO NEAR 100
DEGREES WITH SOUTH WINDS OF 12 TO 22 MPH.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE JUL 14 2015

FOR THURSDAY, ANOTHER SURFACE TROUGH LINE WILL BE ACROSS
SOUTHWESTERN KANSAS WITH A FOCUS FOR MORE AFTERNOON AND EVENING
THUNDERSTORMS, SOME MARGINALLY SEVERE. HIGHS WILL BE IN THE UPPER
90S AGAIN.

FOR FRIDAY, THE BOUNDARY SHIFTS NORTH, WITH HIGHS REACHING AROUND
THE CENTURY MARK. SCATTERED LATE AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE POSSIBLE.

FOR THE WEEKEND, CHANCES OF THUNDERSTORMS DECREASE ON SATURDAY, BUT
THEN MORE POSSIBLE ON SUNDAY IF THE ECMWF MODEL IS CORRECT IN
PUSHING A STRONGER UPPER TROUGH ACROSS THE NORTHERN PLAINS. HIGHS
WILL BE NEAR OR AROUND 100 DEGREES.

FOR THE PERIOD OF MONDAY INTO TUESDAY, A COOLER AIRMASS IF FORECAST
AS BOTH THE ECMWF AND THE GFS HAVE A COLD FRONT MOVING ACROSS THE
CENTRAL PLAINS WITH SLIGHT CHANCES FOR THUNDERSTORMS.

OVERNIGHT LOWS THROUGH THE PERIOD WILL CONTINUE MILD AND IN THE
UPPER 60S TO LOWER 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1253 AM CDT WED JUL 15 2015

TONIGHTS MESOSCALE CONVECTIVE SYSTEM (MCS) WILL BRING
THUNDERSTORMS INTO THE VICINITY OF GCK, DDC, AND HYS TERMINALS AT
THE BEGINNING OF THE PERIOD FOR A FEW HOURS. EXPECT CONDITIONS
DOWN TO IFR AT TIMES DURING THE HEAVIEST THUNDERSTORMS. AFTER THE
MCS WEAKENS AND MOVES OUT DURING THE 09-12Z TIME FRAME, THE
SYNOPTIC PRESSURE PATTERN WILL INFLUENCE THE SURFACE WINDS AGAIN,
BUT THE WINDS WILL NOT BE STRONG ENOUGH FOR ANY AVIATION CONCERN
THROUGH 15Z. AFTER 15Z, SOUTH WINDS WILL INCREASE AT DDC AND HYS
TO 15 TO 18 KNOTS. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE
AFTERNOON AND/OR EVENING ACROSS WEST-CENTRAL AND SOUTHWEST KANSAS,
HOWEVER HAVE LEFT THIS OUT OF THE TAFS FOR NOW GIVEN THE VERY
SHORT TERM AVIATION CONCERNS. CONVECTION WILL LIKELY NEED TO BE
INCLUDED IN THE TAF IN THE REGULARLY SCHEDULED 12Z FORECAST
UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  97  72  98 /  30  30  30  10
GCK  68  96  69  99 /  30  30  30  20
EHA  68  97  69  99 /  30  30  20  10
LBL  69  97  70  99 /  30  30  30  10
HYS  70  97  72 100 /  50  30  20  20
P28  74  99  74  99 /  10  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRUSE
LONG TERM...KRUSE
AVIATION...UMSCHEID
Hazardous weather outlook, Jul 14, 4:21 AM CDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
421 AM CDT TUE JUL 14 2015

KSZ030-031-043>046-061>066-074>081-084>090-150930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
421 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON FOR
BARBER COUNTY IN FAR SOUTH CENTRAL KANSAS, WHERE HEAT INDICES
DOWN IN THE MEDICINE LODGE AREA ARE FORECAST TO REACH AROUND 105
DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER
TODAY AND TONIGHT ACROSS PORTIONS OF SOUTHWEST AND WEST CENTRAL
KANSAS...ESPECIALLY NORTH OF THE ARKANSAS RIVER. THERE WILL BE
ENOUGH DEEP LAYER WIND SHEAR AND MOISTURE IN PLACE TO SUPPORT
THUNDERSTORMS WITH WEAK ROTATION FOR A COUPLE OF HOURS CAPABLE OF
GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS IN THE 60 TO 70 MPH
RANGE. BY LATE TONIGHT...A LARGE THUNDERSTORM CLUSTER IS EXPECTED
TO MATURE SOMEWHERE BETWEEN HIGHWAY 50 AND INTERSTATE 70 WITH THE
MAIN HAZARD SHIFTING TO TORRENTIAL RAINFALL AND LOCALIZED
FLOODING.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DISCUSSION...MORE THUNDERSTORMS ARE IN THE FORECAST THROUGH THE
END OF THE WEEK AS THE OVERALL SYNOPTIC WEATHER PATTERN WILL NOT
CHANGE MUCH. MARGINAL SEVERE WEATHER RISKS ARE FORECAST DURING THE
LATE AFTERNOON THROUGH LATE EVENING HOURS WEDNESDAY, THURSDAY, AND
FRIDAY.

HAZARDS WEATHER RISK...

  WEDNESDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  THURSDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  SATURDAY...
  ELEVATED EXCESSIVE HEAT RISK.

  SUNDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  MONDAY...
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
WEST CENTRAL AND SOUTHWEST KANSAS BETWEEN HIGHWAY 50 AND
INTERSTATE 70.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Jul 14, 9:04 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM MDT TUE JUL 14 2015

KSZ061-150245-
HAMILTON KS-
804 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 845 PM
MDT...

AT 803 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF SYRACUSE...MOVING NORTHEAST AT 20 MPH. ANOTHER
CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ALONG THE COLORADO KANSAS
LINE NEAR NORTHWEST HAMILTON COUNTY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SYRACUSE AND COOLIDGE.

LAT...LON 3826 10204 3825 10156 3775 10157 3775 10204
TIME...MOT...LOC 0203Z 205DEG 24KT 3786 10198

RUSSELL
Special weather statement, Jul 14, 10:34 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT TUE JUL 14 2015

KSZ074-084-150415-
MORTON KS-STANTON KS-
1034 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND MORTON
COUNTIES UNTIL 1115 PM CDT...

AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF THE
SAUNDERS ELEVATOR TO 12 MILES NORTHWEST OF ELKHART...AND MOVING EAST
AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ROLLA...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3756 10204 3764 10159 3712 10157 3710 10204
TIME...MOT...LOC 0333Z 275DEG 29KT 3742 10211 3717 10201

RUSSELL
Special weather statement, Jul 14, 11:08 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1108 PM CDT TUE JUL 14 2015

KSZ061-062-074-075-084-085-150500-
KEARNY KS-HAMILTON KS-GRANT KS-MORTON KS-STEVENS KS-STANTON KS-
1108 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NORTHERN STEVENS...
SOUTHERN HAMILTON...STANTON...MORTON AND SOUTHERN KEARNY COUNTIES
UNTIL MIDNIGHT CDT/1100 PM MDT/...

AT 1107 PM CDT /1007 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF JOHNSON CITY...MOVING EAST AT 30
MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ULYSSES...HUGOTON...JOHNSON CITY...ROLLA...MOSCOW...MANTER...
RICHFIELD...BIG BOW...FETERITA...HICKOK AND THE SAUNDERS ELEVATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3782 10203 3791 10115 3713 10115 3710 10204
TIME...MOT...LOC 0407Z 247DEG 38KT 3762 10166

RUSSELL
Special weather statement, Jul 14, 11:43 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1143 PM CDT TUE JUL 14 2015

KSZ061>063-074>077-084>087-150615-
SEWARD KS-KEARNY KS-HAMILTON KS-GRANT KS-MORTON KS-HASKELL KS-
MEADE KS-GRAY KS-STEVENS KS-STANTON KS-FINNEY KS-
1143 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STEVENS...SEWARD...
NORTHWESTERN MEADE...SOUTHEASTERN HAMILTON...HASKELL...EASTERN
STANTON...FINNEY...WESTERN GRAY...EAST CENTRAL MORTON AND KEARNY
COUNTIES UNTIL 115 AM CDT/1215 AM MDT/...

AT 1142 PM CDT /1042 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKIN TO NEAR
RYUS TO 8 MILES SOUTHEAST OF FETERITA...AND MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...ULYSSES...HUGOTON...LAKIN...HOLCOMB...SUBLETTE...
SATANTA...MONTEZUMA...DEERFIELD...PIERCEVILLE...KISMET...ROLLA...
COPELAND...MOSCOW...INGALLS...KENDALL...CHARLESTON...FETERITA...TICE
AND HICKOK.

LAT...LON 3710 10169 3744 10153 3801 10165 3825 10054
      3766 10036 3707 10060
TIME...MOT...LOC 0442Z 247DEG 27KT 3795 10125 3750 10114 3705 10138

RUSSELL
Special weather statement, Jul 15, 12:35 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 AM CDT WED JUL 15 2015

KSZ043-044-063-077-150615-
SCOTT KS-LANE KS-GRAY KS-FINNEY KS-
1235 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...NORTHWESTERN GRAY...
SOUTHWESTERN LANE AND SOUTHEASTERN SCOTT COUNTIES UNTIL 115 AM CDT...

AT 1234 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERCEVILLE...CHARLESTON AND KALVESTA.

LAT...LON 3781 10063 3814 10097 3850 10041 3804 10025
TIME...MOT...LOC 0534Z 240DEG 49KT 3805 10079

FINCH
Special weather statement, Jul 15, 1:07 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
107 AM CDT WED JUL 15 2015

KSZ030-031-045-046-150715-
ELLIS KS-TREGO KS-NESS KS-RUSH KS-
107 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO...NORTHERN RUSH...
NORTHEASTERN NESS AND ELLIS COUNTIES UNTIL 215 AM CDT...

AT 107 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR ELLIS...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAYS...ELLIS...WAKEENEY...VICTORIA...WALKER...CATHERINE...RANSOM...
OTIS...SCHOENCHEN...MCCRACKEN...OGALLAH...LIEBENTHAL...BROWNELL...
RIGA...YOCEMENTO...MUNJOR...CEDAR BLUFF...TOULON...ANTONINO AND
LORETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3852 9904 3861 9998 3913 9987 3913 9904
TIME...MOT...LOC 0607Z 253DEG 42KT 3894 9957

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:04 PM CDTSpecial Weather StatementDDCHamilton41 min
Jul 14, 10:34 PM CDTSpecial Weather StatementDDCMorton, Stanton41 min
Jul 14, 11:08 PM CDTSpecial Weather StatementDDCGrant, Morton, Stanton, Stevens52 min
Jul 14, 11:14 PM CDTSevere Thunderstorm WarningDDCLane, Scott32 min
Jul 14, 11:19 PM CDTSevere Thunderstorm WarningDDCGrant, Morton, Stanton, Stevens27 min
Jul 14, 11:43 PM CDTSpecial Weather StatementDDCFinney, Grant, Gray, Haskell, Kearny, Seward and 1 more92 min
Jul 15, 12:35 AM CDTSpecial Weather StatementDDCFinney40 min
Jul 15, 1:07 AM CDTSpecial Weather StatementDDCEllis, Trego68 min
Jul 15, 2:21 AM CDTSpecial Weather StatementDDCRush39 min
Jul 15, 4:11 PM CDTSpecial Weather StatementDDCMorton64 min
Jul 15, 4:34 PM CDTSpecial Weather StatementDDCStevens41 min
Jul 15, 5:11 PM CDTSpecial Weather StatementDDCStanton49 min
Jul 15, 5:44 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton29 min
Jul 15, 6:30 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton30 min
Jul 15, 6:56 PM CDTSpecial Weather StatementDDCStanton49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.